Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 59, NWS State College, PA

June 24, 20134 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 24, 2013, 2:13 PM EDT for 4 counties in Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2013, 2:13 PM EDT (18:13 UTC)
Expired
Jun 24, 2013, 3:15 PM EDT
In force
62 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA

The radar

The State College radar (KCCX), 100 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WUUS51 KCTP 241813
SVRCTP
PAC043-097-107-109-241915-
/O.NEW.KCTP.SV.W.0059.130624T1813Z-130624T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAUPHIN COUNTY PENNSYLVANIA...
  WEST CENTRAL SCHUYLKILL COUNTY PENNSYLVANIA...
  EASTERN SNYDER COUNTY PENNSYLVANIA...
  SOUTHERN NORTHUMBERLAND COUNTY PENNSYLVANIA...

* UNTIL 315 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR FREMONT...MOVING EAST AT 20
  MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  SELINSGROVE...SHAMOKIN...FARNSWORTH...FERNDALE...HUMMELS WHARF...
  LECK KILL...MEISERVILLE...MIDDLEBURG...MUIR...PORT TREVERTON...
  REBUCK...RESLER...RICHFIELD...ROUGH AND READY...STONINGTON...
  TREVORTON...URBAN AND VALLEY VIEW.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
522...STATE ROAD 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4059 7649 4064 7694 4065 7695 4064 7697
      4065 7701 4068 7704 4068 7710 4069 7710
      4068 7718 4082 7714 4086 7650 4084 7651
      4083 7648
TIME...MOT...LOC 1813Z 272DEG 16KT 4074 7701

$$

FORECASTER: CERU
3 follow-up statements
628 
WWUS51 KCTP 241825
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
225 PM EDT MON JUN 24 2013

PAC043-097-107-109-241915-
/O.CON.KCTP.SV.W.0059.000000T0000Z-130624T1915Z/
DAUPHIN PA-SCHUYLKILL PA-SNYDER PA-NORTHUMBERLAND PA-
225 PM EDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHUMBERLAND...SNYDER...SCHUYLKILL AND DAUPHIN COUNTIES...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FREEBURG...OR 7 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST AT 20
MPH.

LOCATIONS INCLUDED IN THE WARNING...
SHAMOKIN...FERNDALE...URBAN...TREVORTON...STONINGTON...RESLER...
REBUCK...LECK KILL...FARNSWORTH...VALLEY VIEW...ROUGH AND READY...
PORT TREVERTON...MIDDLEBURG...MEISERVILLE...HUMMELS WHARF...
FREMONT...RICHFIELD...HERNDON AND PILLOW.

[CON.EQ.CON]

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
522...STATE ROAD 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4059 7649 4064 7694 4065 7695 4064 7697
      4065 7701 4068 7704 4069 7712 4082 7713
      4086 7650 4084 7651 4082 7650 4083 7648
TIME...MOT...LOC 1825Z 272DEG 16KT 4074 7694

$$

FORECASTER: CERU
129 
WWUS51 KCTP 241836
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
236 PM EDT MON JUN 24 2013

PAC043-097-107-109-241915-
/O.CON.KCTP.SV.W.0059.000000T0000Z-130624T1915Z/
DAUPHIN PA-SCHUYLKILL PA-SNYDER PA-NORTHUMBERLAND PA-
236 PM EDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHUMBERLAND...SNYDER...SCHUYLKILL AND DAUPHIN COUNTIES...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MEISERVILLE...OR 9 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST AT 25
MPH.

LOCATIONS INCLUDED IN THE WARNING...
SHAMOKIN...FERNDALE...URBAN...TREVORTON...RESLER...REBUCK...LECK
KILL...VALLEY VIEW...ROUGH AND READY...PORT TREVERTON...FREMONT...
HERNDON...FREEBURG AND PILLOW.

[CON.EQ.CON]

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...STATE ROAD
61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4059 7649 4064 7694 4065 7695 4064 7700
      4067 7703 4077 7700 4086 7650 4084 7651
      4082 7650 4083 7648
TIME...MOT...LOC 1836Z 278DEG 21KT 4070 7695

$$

FORECASTER: CERU
959 
WWUS51 KCTP 241846
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
246 PM EDT MON JUN 24 2013

PAC043-097-107-109-241857-
/O.CAN.KCTP.SV.W.0059.000000T0000Z-130624T1915Z/
DAUPHIN PA-SCHUYLKILL PA-SNYDER PA-NORTHUMBERLAND PA-
246 PM EDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHUMBERLAND...SNYDER...
SCHUYLKILL AND DAUPHIN COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

[CAN.EQ.CON]

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 4059 7649 4064 7694 4065 7695 4064 7700
      4067 7703 4077 7700 4086 7650 4084 7651
      4082 7650 4083 7648
TIME...MOT...LOC 1847Z 278DEG 21KT 4069 7687

$$

FORECASTER: CERU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:55 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 24, 12:55 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1255 PM EDT MON JUN 24 2013

.SYNOPSIS...
A PERSISTENT BERMUDA HIGH WILL CONTINUE TO BRING VERY WARM AND
HUMID WEATHER TO CENTRAL PENNSYLVANIA THROUGH THE UPCOMING
WEEK. EACH DAY WILL BRING ISOLATED TO SCATTERED SHOWERS OR
THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. A DEEP UPPER
LEVEL TROUGH WILL BE CARVED OUT FROM THE GREAT LAKES...SOUTH
THROUGH THE TENNESSEE VALLEY LATE THIS WEEK INTO EARLY NEXT WEEK.
THIS DEVELOPING WEATHER PATTERN WILL LEAD TO SLIGHTLY COOLER TEMPS
WITH THE POTENTIAL FOR MORE NUMEROUS SHOWERS AND THUNDERSTORMS AND
THE CHANCE FOR LOCALLY HEAVY RAINFALL AMOUNTS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN UPPER LEVEL TROUGH WILL SLIDE ENE ACROSS THE REGION THROUGH THE
AFTERNOON HOURS. UVVEL IN RESPONSE TO THE THERMALLY INDIRECT LEFT
EXIT REGION OF A JETLET /OVER SCENT PENN ATTM/ AND A POCKET OF
MID/UPPER LEVEL COOLING WILL LEAD TO INCREASING CHC FOR SHRA/TSRA
AS WE HEAD THROUGH THE PEAK HEATING HOURS. THE MAIN FOCUS FOR
SHRA/TSRA /INITIALLY OVER THE HIGH-LEVEL HEAT SOURCE OF THE
LAURELS...AND SCENT MTNS/ WILL SHIFT EAST TO THE SUSQ VALLEY
DURING THE LATE AFTERNOON HOURS...WHERE POPS WERE RAISED 20-30
PERCENT TO THE HIGH CHC...LOW LIKELY CATEGORY.

DEEP LAYER SHEAR IS QUITE WEAK...SO PULSE STORMS AND BRIEF
MULTICELL CLUSTERS WILL BE THE DOMINANT STORM TYPE. A FEW OF THE
STORMS COULD BRIEFLY REACH SEVERE LIMITS FOR HAIL/MICROBURST
POTENTIAL AS THE RAIN HAIL CORES COLLAPSE.

LOWEST POPS WILL CONTINUE TO BE PAINTED NEAR AND TO THE WEST OF
THE ROUTE 219 CORRIDOR FROM KDUJ TO KBFD THANKS TO SLIGHT
WARMING/SUBSIDENCE ALOFT...AND RATHER PRONOUNCED LLVL ANTICYCLONIC
FLOW.

HOURLY TEMPS ARE RIGHT ON TRACK TO REACH THE LOWER 90S ACROSS THE
SUSQ RIVER VALLEY...WITH UPPER 80S THROUGHOUT MUCH OF THE CENTRAL
VALLEYS. LATE AFTERNOON MAXS ACROSS THE MTNS WILL BE IN THE LOWER
TO MID 80S. ONLY THE HIGHEST PEAKS WILL STAY DOWN NEAR 80F.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
UPPER LOW SHOULD GET ABSORBED BUT ANY GHOST OF IT WILL MOST LIKELY
BE OFF TO THE EAST BY SUNSET. THUS...THE LARGER-SCALE FORCING WILL
BE LACKING TONIGHT. SOME SH/TSRA COULD BE PESKY AND HANG ON OR
EVEN DEVELOP OVERNIGHT. BUT AGAIN...CONFIDENCE IS VERY LOW AND
THUS 20-30 POPS ARE ALL THAT I CAN IN ALL GOOD CONSCIENCE PLACE IN
THE FORECAST FOR TONIGHT. IT WILL BE MUGGY AGAIN TONIGHT.
ADDITIONAL SHOWERS AND STORMS ARE THEN EXPECTED FOR TUESDAY AS
MCV/S FROM UPSTREAM CONVECTION SHOULD SLIDE W-E THROUGH THE CWA
DURING THE DAYTIME HEAT. TEMPS ALMOST A CARBON COPY /TEENS AND
TWENTY-SOMETHINGS ARE RIGHT NOW WONDERING WHAT CARBON IS/ OF
MONDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE PATTERN BECOMES MORE ZONAL AS THE RIDGE MOVES OFF THE
VA/CAROLINA COAST BY TUESDAY. SREF AND GEFS CONTINUES TO SHOW
INCREASING PWATS INTERACTING WITH A SERIES OF SHORT WAVES
EMBEDDED IN THE WEST TO NWRLY MID- UPPER FLOW. THIS SHOULD BRING
SEVERAL ROUNDS OF MAINLY AFTERNOON SHRA/TSRA THROUGHOUT THE WEEK.
DUE TO THIS HAVE LEFT CHANCE POPS EACH AFTERNOON.

THE MODELS ARE FAIRLY DIVERGENT ON THE TIMING AND POSITION OF THE
PROPAGATION OF THE STORMS THIS WEEK. THE EC...THE NAM AND THE GFS
ARE SHOWING GREAT VARIABILITY. THE EC IS CURRENTLY THE FASTEST
SOLUTION...WITH THE GFS IN THE MIDDLE AND THE NAM IS LAGGING
BEHIND. THE BIGGEST VARIABILITY IS THE TIMING OF A FRONT MOVING
FROM THE WEST TO NORTHWEST. ACCORDING TO THE EC THIS SHOULD MOVE
THROUGH PA TUESDAY AFTERNOON/EVENING. THE GFS STALLS THIS FEATURE
UNTIL WEDNESDAY...WHERE IT IS DRIER AND WEAKER. THE NAM STALLS THE
FRONT AND CORRESPONDING FRONT AND MOVES IT FURTHER SOUTH THAT
BARELY CLIPS PA.
 THE FASTEST WESTERLY 850 MB FLOW DEVELOPS AHEAD OF A FAIRLY
STRONG BOUNDARY THAT WILL BE DROPPING SE ACROSS THE GLAKES LATE
WEDNESDAY INTO THURSDAY. GIVEN THE DECENT PWATS ASSOCIATED WITH
THIS SYSTEM THERE IS COULD SET THE STAGE FOR THE POTENTIAL OF SCTD
STRONG TO SEVERE TSRA IN THE WEDNESDAY AFTERNOON TO THURSDAY TIME-
FRAME. BOTH THE EC AND GEFS SHOWS WEST TO SWRLY WINDS AT 850 MB
AVERAGING AROUND 25 TO 30 KTS DURING THAT PERIOD WITH A QUASI-
STNRY EAST/WEST SFC BOUNDARY MEANDERING NORTHEAST TO SOUTHWEST
ACROSS THE REGION AS EACH WAVE EMBEDDED IN THE INCREASING WEST/NW
FLOW ALOFT PASSES THROUGH.

 GIVEN ALL THE VARIABILITY HAVE INCREASED POPS IN THE AFTERNOON
AND EARLY EVENING HOURS TUESDAY THROUGH THURSDAY. THE FRONTAL
BOUNDARY ON TUESDAY SHOULD BE ENOUGH GIVEN THE PROBABILITY OF
PWATS TO ALLOW FOR SCATTERED TSRA/SHRA. THE SPEED SHEAR PROVIDED
BY THE LLJ WED-THURSDAY COULD ALLOW FOR SIMILAR SITUATION. SO
HAVE CONTINUED THE GRADUAL INCREASE FROM TUESDAY INTO THURSDAY
EVENING WHEN THE STRONGEST LARGE SCALE DYNAMICS ENTER INTO THE
PICTURE. COOLER WEATHER APPEARS IN STORE FOR NEXT WEEKEND...BUT
THE PRESENCE OF COOLER AIR ALOFT AND MID/UPPER TROUGH AXIS COULD
MAKE IT SHOWERY IN THE AFTERNOON SATURDAY.

MAX TEMPS MONDAY THROUGH WEDNESDAY WILL BE QUITE CONSISTENT IN THE
LOWER TO MID 80S ACROSS THE MTNS...AND AROUND 90F IN THE SUSQ
VALLEY. READINGS WILL SLOWLY COOL FOR THURSDAY AND FRIDAY...WITH
TEMPS LIKELY RETREATING TO SEVERAL DEG F BELOW NORMAL FOR HIGHS
NEXT FRIDAY THROUGH THE UPCOMING WEEKEND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR ACROSS MUCH OF THE REGION THIS AFTERNOON WITH A WEST TO SWRLY
SFC WIND IN THE 4-7KT RANGE ACROSS THE EAST...AND 10-15 KTS OVER
THE WRN HIGH TERRAIN. I

SOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS THE CENTRAL AND NW MTNS...WHILE MORE NUMEROUS SHRA/TSRA
HEAD FROM THE SCENT ZONES...TO THE SUSQ VALLEY DURING THE MID TO
LATE AFTERNOON HOURS WITH ASSOCIATED MVFR TO BRIEF IFR REDUCTIONS.
SOME THREAT FOR HEAVY RAINS FROM ANY STORMS THAT FORM.

THIS PATTERN OF HAZE/FOG AT NIGHT AND AFTERNOON POP-UP
SHOWERS/TSRA SHOULD CONTINUE THROUGH A GOOD PART OF THE WEEK. AT
THIS TIME BEST CHANCE OF ORGANIZED SHOWERS/THUNDER COULD BE FRIDAY
IF THE CURRENT FORECAST FRONT AND TROUGH ARRIVE AS ADVERTISED.

OUTLOOK...
MON-FRI...AREAS OF AM MVFR FOG/HAZE POSS. SCATTERED MAINLY AFTN
THUNDERSTORMS. PERHAPS MORE ORGANIZED SHOWERS FRIDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...DANGELO
LONG TERM...CERU/STEINBUGL
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Jun 24, 2:18 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 AM EDT MON JUN 24 2013

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-250630-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
218 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 24, 1:16 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 PM EDT MON JUN 24 2013

PAZ027-028-056-241815-
JUNIATA PA-MIFFLIN PA-PERRY PA-
116 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT JUNIATA...NORTHERN PERRY AND
SOUTHERN MIFFLIN COUNTIES...

AT 112 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCVEYTOWN...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT STRODES MILLS...LEWISTOWN...WALNUT...PORT
ROYAL AND ICKESBURG.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322/22...ROUTE 522.

LAT...LON 4048 7784 4050 7782 4055 7784 4057 7782
      4069 7722 4068 7718 4068 7716 4043 7711
      4039 7782

FORECASTER: CERU
Special weather statement, Jun 24, 1:19 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
119 PM EDT MON JUN 24 2013

PAZ034-035-241745-
BEDFORD PA-FULTON PA-
119 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BEDFORD AND
SOUTHWESTERN FULTON COUNTIES...

AT 115 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELLERSLIE...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT INGLESMITH.

THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 161 AND 162.

THIS WILL ALSO IMPACT ROUTE 220.

LAT...LON 3972 7875 3977 7874 3980 7867 3982 7825
      3972 7826

FORECASTER: DEVOIR
Special weather statement, Jun 24, 1:26 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
126 PM EDT MON JUN 24 2013

PAZ026-036-056-063-241830-
CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-PERRY PA-
126 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN...
NORTHWESTERN CUMBERLAND...SOUTHEASTERN HUNTINGDON AND SOUTHWESTERN
PERRY COUNTIES...

AT 124 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHIRLEYSBURG...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT DOYLESBURG...BIG SPRING STATE PARK...
BLAIN AND COLONEL DENNING STATE PARK.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 205
AND 212.

THIS WILL ALSO IMPACT ROUTE 522.

LAT...LON 4020 7790 4029 7790 4032 7772 4026 7770
      4033 7763 4036 7741 4016 7741

FORECASTER: CERU
Special weather statement, Jun 24, 1:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 PM EDT MON JUN 24 2013

PAZ049-050-052-058-241830-
NORTHUMBERLAND PA-SCHUYLKILL PA-SNYDER PA-UNION PA-
135 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT SNYDER...SOUTHEASTERN UNION...
SOUTHERN NORTHUMBERLAND AND WEST CENTRAL SCHUYLKILL COUNTIES...

AT 132 PM EDT...A STRONG THUNDERSTORM WAS NEAR MIDDLEBURG...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT FREEBURG...SELINSGROVE...RESLER...
REBUCK AND TREVORTON.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522...STATE ROAD 61.

LAT...LON 4063 7657 4064 7669 4066 7671 4065 7675
      4070 7719 4088 7718 4093 7656 4090 7657
      4089 7656

FORECASTER: CERU
Special weather statement, Jun 24, 1:58 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 PM EDT MON JUN 24 2013

PAZ051>053-058-241900-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
158 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NORTHUMBERLAND...
NORTH CENTRAL SCHUYLKILL...SOUTHEASTERN MONTOUR AND SOUTHERN COLUMBIA
COUNTIES...

AT 157 PM EDT...A STRONG THUNDERSTORM WAS NEAR KNOEBELS...MOVING EAST
AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT CATAWISSA...NUMIDIA...CENTRALIA...
GIRARDVILLE...RINGTOWN AND NUREMBURG.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... KNOEBELS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 243 AND 247...I-81 BETWEEN MILE MARKERS 125
AND 135.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE
ROAD 61.

LAT...LON 4077 7604 4077 7659 4095 7661 4104 7623
      4095 7620 4092 7605

FORECASTER: CERU
Special weather statement, Jun 24, 2:10 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
210 PM EDT MON JUN 24 2013

PAZ037-041-241845-
NORTHERN LYCOMING PA-TIOGA PA-
210 PM EDT MON JUN 24 2013

...STRONG THUNDERSTORMS WILL AFFECT EASTERN TIOGA AND NORTH CENTRAL
LYCOMING COUNTIES...

AT 205 PM EDT...STRONG THUNDERSTORMS WERE NEAR BLOSSBURG...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT BLOSSBURG...ROSEVILLE AND OGDENSBURG.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... MANSFIELD UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.

LAT...LON 4199 7692 4161 7687 4159 7682 4149 7678
      4163 7733 4198 7732 4201 7713 4200 7693

FORECASTER: CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:42 AM EDTSpecial Weather StatementCTPBedford48 min
Jun 24, 12:51 PM EDTSpecial Weather StatementCTPBedford24 min
Jun 24, 1:04 PM EDTSpecial Weather StatementCTPLancaster41 min
Jun 24, 1:06 PM EDTSpecial Weather StatementCTPBedford39 min
Jun 24, 1:11 PM EDTSevere Thunderstorm WarningCTPLancaster34 min
Jun 24, 1:16 PM EDTSpecial Weather StatementCTPJuniata, Mifflin59 min
Jun 24, 1:26 PM EDTSpecial Weather StatementCTPHuntingdon64 min
Jun 24, 1:35 PM EDTSpecial Weather StatementCTPNorthumberland, Snyder55 min
Jun 24, 1:39 PM EDTFlash Flood WarningCTPLancaster3 hr
Jun 24, 1:42 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton48 min
Jun 24, 1:58 PM EDTSpecial Weather StatementCTPColumbia62 min
Jun 24, 2:10 PM EDTSpecial Weather StatementCTPTioga35 min
Jun 24, 2:14 PM EDTSpecial Weather StatementCTPFulton46 min
Jun 24, 2:30 PM EDTSevere Thunderstorm WarningCTPTioga30 min
Jun 24, 3:01 PM EDTSpecial Weather StatementCTPSchuylkill29 min
Jun 24, 3:13 PM EDTSpecial Weather StatementCTPSullivan47 min
Jun 24, 3:32 PM EDTSpecial Weather StatementCTPColumbia, Montour43 min
Jun 24, 3:45 PM EDTSevere Thunderstorm WarningCTPColumbia30 min
Jun 24, 4:11 PM EDTSpecial Weather StatementCTPSullivan34 min
Jun 24, 5:07 PM EDTSpecial Weather StatementCTPLancaster23 min
Jun 24, 6:05 PM EDTSpecial Weather StatementCTPSullivan55 min
Jun 24, 6:21 PM EDTSpecial Weather StatementCTPLancaster24 min
Jun 24, 6:59 PM EDTSpecial Weather StatementCTPLancaster31 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.